MAUDE Adverse Event Report: ETHICON INC. ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1696G
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2026 and suture was used.It was reported that there is knot or foreign matters in the suture.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm what was observed in the suture: a knot or a foreign matter? - please describe the type of foreign matter that was observed.What was the object's appearance? - did this event contribute to any patient adverse event? if yes, please explain.- please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.- please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).Additional h11: ethln blk 18in 7-0 s/a p-1 prm (1696g) : side affected: not applicable ## reason product is not available: available ethln blk 18in 7-0 s/a p-1 prm (1696g) : lot/batch number: 103epj list any j&j products that were utilized during the case but did not contribute to the reported event.## *** was there any reported patient or user harm? ## unknown *** was there a significant delay? ## unknown *** if available, provide the product order number (po).## *** d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.

Brand Name
ETHILON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25176276
Report Number2210968-2026-05335
Device Sequence Number10474056
Product Code GAR
UDI-Device Identifier10705031002159
UDI-Public(01)10705031002159(17)290831(10)103EPJ
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1696G
Device Lot Number103EPJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Supplement Date Received by Manufacturer06/06/2026
Initial Report FDA Received Date05/14/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown